Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 38, NWS Milwaukee, WI

July 6, 20164 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 6, 2016, 1:13 AM CDT for 4 counties in Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2016, 1:13 AM CDT (06:13 UTC)
Expired
Jul 6, 2016, 2:00 AM CDT
In force
47 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Racine County, WI, Rock County, WI, Walworth County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 9:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
505 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1508 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

690 
WUUS53 KMKX 060613
SVRMKX
WIC101-105-127-133-060700-
/O.NEW.KMKX.SV.W.0038.160706T0613Z-160706T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
113 AM CDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALWORTH COUNTY IN SOUTHEASTERN WISCONSIN...
  WESTERN RACINE COUNTY IN SOUTHEASTERN WISCONSIN...
  SOUTHEASTERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTHERN WAUKESHA COUNTY IN SOUTHEASTERN WISCONSIN...

* UNTIL 200 AM CDT

* AT 113 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
  ELKHORN...MOVING SOUTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MUSKEGO...ELKHORN...DELAVAN...LAKE GENEVA...MUKWONAGO...
  EAST TROY...WILLIAMS BAY...WIND LAKE...ROCHESTER...WALWORTH...
  CLINTON...FONTANA-ON-GENEVA LAKE...SHARON...DARIEN...BROWNS LAKE...
  PELL LAKE...POTTER LAKE...BOHNERS LAKE...WATERFORD NORTH AND COMO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4250 8900 4284 8863 4284 8854 4293 8854
      4295 8852 4284 8805 4261 8824 4261 8830
      4252 8831 4250 8833
TIME...MOT...LOC 0613Z 293DEG 41KT 4277 8857 

HAIL...<.75IN
WIND...60MPH
 
$$

SPM
4 follow-up statements
884 
WWUS53 KMKX 060622
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
122 AM CDT WED JUL 6 2016

WIC101-105-127-133-060700-
/O.CON.KMKX.SV.W.0038.000000T0000Z-160706T0700Z/
WALWORTH WI-RACINE WI-ROCK WI-WAUKESHA WI-
122 AM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR WALWORTH...WESTERN RACINE...SOUTHEASTERN ROCK AND SOUTHERN
WAUKESHA COUNTIES...

AT 120 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WAUKESHA TO NEAR CLINTON...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MUSKEGO...ELKHORN...DELAVAN...LAKE GENEVA...MUKWONAGO...EAST TROY...
WIND LAKE...ROCHESTER...WALWORTH...CLINTON...SHARON...DARIEN...
PELL LAKE...POTTER LAKE...BOHNERS LAKE...WATERFORD NORTH AND COMO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
MILWAUKEE/SULLIVAN.

&&

LAT...LON 4250 8900 4284 8863 4284 8854 4293 8854
      4295 8852 4284 8805 4261 8824 4261 8830
      4252 8831 4250 8833
TIME...MOT...LOC 0620Z 291DEG 44KT 4294 8828 4256 8879 

HAIL...<.75IN
WIND...60MPH
 
$$

REM
367 
WWUS53 KMKX 060638
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
138 AM CDT WED JUL 6 2016

WIC105-060646-
/O.CAN.KMKX.SV.W.0038.000000T0000Z-160706T0700Z/
ROCK WI-
138 AM CDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCK COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN WISCONSIN.

LAT...LON 4250 8872 4280 8842 4290 8836 4293 8844
      4284 8805 4261 8824 4261 8830 4252 8831
      4250 8833
TIME...MOT...LOC 0636Z 293DEG 41KT 4287 8805 4249 8856 

$$

WIC101-127-133-060700-
/O.CON.KMKX.SV.W.0038.000000T0000Z-160706T0700Z/
WALWORTH WI-RACINE WI-WAUKESHA WI-
138 AM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR EASTERN WALWORTH...WESTERN RACINE AND SOUTHEASTERN WAUKESHA
COUNTIES...

AT 136 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MUSKEGO TO NEAR WALWORTH...MOVING SOUTHEAST AT 45
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MUSKEGO...ELKHORN...LAKE GENEVA...MUKWONAGO...EAST TROY...
WIND LAKE...ROCHESTER...WALWORTH...PELL LAKE...BROWNS LAKE...COMO...
POWERS LAKE...BURLINGTON AND WATERFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
MILWAUKEE/SULLIVAN.

&&

LAT...LON 4250 8872 4280 8842 4290 8836 4293 8844
      4284 8805 4261 8824 4261 8830 4252 8831
      4250 8833
TIME...MOT...LOC 0636Z 293DEG 41KT 4287 8805 4249 8856 

HAIL...<.75IN
WIND...60MPH
 
$$

REM
267 
WWUS53 KMKX 060647
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
147 AM CDT WED JUL 6 2016

WIC133-060656-
/O.CAN.KMKX.SV.W.0038.000000T0000Z-160706T0700Z/
WAUKESHA WI-
147 AM CDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAUKESHA COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN WISCONSIN.

LAT...LON 4250 8872 4272 8838 4277 8828 4284 8826
      4284 8805 4261 8824 4261 8830 4252 8831
      4250 8833
TIME...MOT...LOC 0646Z 293DEG 41KT 4283 8792 4245 8843 

$$

WIC101-127-060700-
/O.CON.KMKX.SV.W.0038.000000T0000Z-160706T0700Z/
WALWORTH WI-RACINE WI-
147 AM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR SOUTHEASTERN WALWORTH AND WESTERN RACINE COUNTIES...

AT 146 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOUTH OF OAK CREEK TO HEBRON...MOVING SOUTHEAST AT 45
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAKE GENEVA...WILLIAMS BAY...WALWORTH...FONTANA-ON-GENEVA LAKE...
PELL LAKE...COMO...POWERS LAKE...BURLINGTON...WATERFORD...
SPRINGFIELD AND HONEY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
MILWAUKEE/SULLIVAN.

&&

LAT...LON 4250 8872 4272 8838 4277 8828 4284 8826
      4284 8805 4261 8824 4261 8830 4252 8831
      4250 8833
TIME...MOT...LOC 0646Z 293DEG 41KT 4283 8792 4245 8843 

HAIL...<.75IN
WIND...60MPH
 
$$

REM
200 
WWUS53 KMKX 060702
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
202 AM CDT WED JUL 6 2016

WIC101-127-060711-
/O.EXP.KMKX.SV.W.0038.000000T0000Z-160706T0700Z/
WALWORTH WI-RACINE WI-
202 AM CDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALWORTH AND
WESTERN RACINE COUNTIES HAS EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN WISCONSIN.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
RACINE COUNTY AND KENOSHA COUNTY UNTIL 230 AM CDT.

LAT...LON 4250 8872 4272 8838 4277 8828 4284 8826
      4284 8805 4261 8824 4261 8830 4252 8831
      4250 8833
TIME...MOT...LOC 0700Z 293DEG 41KT 4283 8792 4245 8843 

$$

REM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 10:43 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 5, 10:43 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1043 PM CDT TUE JUL 5 2016

.UPDATE...

Line of strong to severe thunderstorms in SE MN and W Cntrl WI
beginning to accelerate as the cold pool dynamics are coming into
play. Storms now look to reach far nw Sauk Co. closer to 11 PM
than 12 mid, with most hi-res models keeping the strongest
segment of the line over South Central Wisconsin. Line looks to
exit between 08Z and 09Z.

North to south oriented portion of the line, with embedded mesos, is
producing damaging wind and a few tornado reports. This segment is
oriented perpendicular to 0-3km shear. Though the RAP 0-3km shear
is only 10 knots ahead of the line, the surges are producing
notches and brief tornado spin ups. Otherwise line has produced
straight-line gusts up to 70 MPH.

SPC has put out a watch that includes all of South Central and the
western counties of Southeast Wisconsin until 10Z. Current timing
keeps southern WI in a threat until between 08Z and 09Z.

&&

.AVIATION/06Z TAFS/...

Will be watching how line of severe thunderstorms progresses
to see what TAF sites may be most likely to see the damaging winds
associated with the line. Most hi-res models keep the strongest
segment of the line over South Central Wisconsin, but even the
weakening segments will produce gusty winds as they move into
southeast Wisconsin.

VFR conditions until storms arrive, then mvfr cigs with brief IFR
vsbys with storms along with wind gusts that could reach 50 knots
or higher, especially in South Central Wisconsin.

&&

.MARINE...

Looking for thunderstorms with gusty winds to reach the nearshore
zones between 230 AM and 3 AM. While wind gusts may not be at severe
levels, expect gusts could reach 35 knots and require special
marine warnings. Storms should clear the southern mid-lake region
around 09Z.

&&

.PREV DISCUSSION... /Issued 319 PM CDT TUE JUL 5 2016/

TONIGHT AND WEDNESDAY...Forecast Confidence Is Medium.

The main focus is on a potential MCS rolling through the southern
half of Wisconsin tonight.

Currently, convection has initiated in west central Minnesota near a
surface warm front and low pressure system.  This warm front extends
east to southeast across Minnesota down along the Mississippi River
in western Wisconsin.  This convection will propagate eastward along
the front this evening and evolve into a mesoscale convective system
by the time it reaches western Wisconsin.  This system should keep
its momentum going southeastward through southern Wisconsin due to a
strengthening low level jet out ahead of it.  Low level moisture
transport will also be on the increase as a result. With the LLJ
kicking in, the RAP shows some of the more unstable air mass
advecting northward into southern Wisconsin ahead of the MCS which
should also aid in maintaining the system through southern Wisconsin
tonight. The upgrade by SPC certainly seems warranted, particularly
for the southwestern portion of the state which will be along the
better instability gradient.  The main time for storms to be moving
in will be around 11pm in southwestern Wisconsin to around 2am in
far southeastern Wisconsin.  Most of this timing is based upon when
the transition to an MCS occurs and how fast it tracks to the
southeast tonight.  The experimental HRRR has been slowing the
timing down though the tendency with these systems is to go faster
than what the models produce.  Regardless, the main time for this
system appears to be in the late evening to overnight hours.

Going into tomorrow, there should be some subsidence in the wake of
the system to where there will be a dry period in the morning.
Temperatures will be tricky tomorrow as well with any lingering
cloud cover from the MCS could keep temps down a few degrees.  There
remains a chance for storms to develop in the afternoon along and
north of the leftover boundary which should be in northern Illinois.
I am not very confident in whether this will develop as the models
could be overdoing instability locally.

WEDNESDAY NIGHT THROUGH FRIDAY...Forecast Confidence...Medium

There could be a few storms Wednesday night, but it looks mainly
dry between shortwaves.

A better chance for storms will return Thursday afternoon into
Thursday night as a stronger low pressure system moves through.
The details of this still look a bit muddled per model
differences, but enough confidence to keep likely pops going in
the evening and overnight. Still thinking a few strong to severe
storms possible with this system, with SPC having a Marginal to
Slight Risk for severe storms across most of the forecast area.

The precip may wind down by daybreak Friday per latest guidance,
though could see a shot of a few more storms in the afternoon as
the final trough swings through.

Model 925 mb temps suggest highs near to a few degrees above
normal through Friday, depending on the timing of clouds/precip
each day. Will probably also deal with onshore winds and cooler
temps near Lake Michigan at times.

SATURDAY THROUGH TUESDAY...Forecast Confidence...Medium

High pressure is expected to be in place for the weekend,
bringing dry weather and temperatures within a few degrees of
normal.

Milder temps and increasing moisture are expected early next week
as the high exits to the east. Have some pops as early as Monday
per the GFS solution which brings the moisture and instability
back quicker. The ECMWF holds onto the high a bit longer and
suggests dry weather until Tuesday.

AVIATION/00Z TAFS/...

The main focus is on the chances for thunderstorms tonight. Straight
line winds and heavy rainfall will be possible as the storms roll
through later this evening and overnight.  Brief drops to IFR will
be possible along with winds over 35mph.  Precipitation should clear
out for a period in the morning before another round of
showers/storms could develop tomorrow afternoon.

MARINE...

The main concern is with the potential for strong winds tonight as a
line of thunderstorms moves through the region. Straightline winds
of over 30 mph will be possible with the higher chances coming
toward the Illinois border. Otherwise, winds will generally remain
on the light side with more thunderstorm chances over the next few
days.

&&

.MKX Watches/Warnings/Advisories...
WI...None.
LM...None.
&&

UPDATE...REM
TONIGHT/Wednesday AND AVIATION/MARINE...Halbach
Wednesday NIGHT THROUGH Tuesday...DDV
Hazardous weather outlook, Jul 5, 11:05 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1105 PM CDT TUE JUL 5 2016

WIZ046-047-051-052-056>060-062>072-070400-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1105 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...REST OF TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM FOR ALL OF SOUTH
CENTRAL WISCONSIN AND A PORTION OF SOUTHEAST WISCONSIN. A LINE OF
THUNDERSTORMS WITH DAMAGING WINDS AND HEAVY RAINFALL...WITH A
TORNADO OR TWO POSSIBLE...WILL CROSS SOUTH CENTRAL AND PORTIONS OF
SOUTHEAST WISCONSIN THROUGH THE OVERNIGHT HOURS...EXITING SOUTHERN
WISCONSIN BETWEEN 4 AM AND 5 AM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY BUT WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED. THE NEXT HIGHEST CHANCES FOR SEVERE
WEATHER WILL BE ON THURSDAY AS THE NEXT SYSTEM APPROACHES SOUTHERN
WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION AND REPORTS WILL LIKELY BE NEEDED TONIGHT
BETWEEN 10 PM AND 4 AM.

LMZ643>646-070400-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1105 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WITH STRONG WINDS WILL REACH LAKE MICHIGAN DURING THE
OVERNIGHT HOURS. GUSTY WINDS OF OVER 30 KNOTS WILL BE POSSIBLE WITH
THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THUNDERSTORMS WITH GUSTY WINDS AND HAIL WILL BE POSSIBLE ON
WEDNESDAY THROUGH FRIDAY.

REM/WOOD
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jul 5, 11:48 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1148 PM CDT TUE JUL 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND GST     LONE ROCK AIRPORT       43.21N 90.19W
07/05/2016  M64 MPH          SAUK               WI   ASOS

            KLNR ASOS GUSTED TO 56 KNOTS AT 1140 PM.

&&

WOOD
Local storm report, Jul 6, 12:37 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1237 AM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     BARABOO                 43.47N 89.74W
07/05/2016                   SAUK               WI   911 CALL CENTER

            15-20 TREES DOWN ACROSS THE COUNTY.

1127 PM     TSTM WND DMG     1 SW LONE ROCK AIRPORT  43.20N 90.20W
07/05/2016                   RICHLAND           WI   911 CALL CENTER

            TWO TREES DOWN. ALSO, POWER LINE FIRE NEAR AVOCA.

1223 AM     TSTM WND GST     KINGSTON                43.70N 89.13W
07/06/2016  E50 MPH          GREEN LAKE         WI   911 CALL CENTER

1212 AM     TSTM WND GST     1 NW BARABOO            43.48N 89.76W
07/06/2016  E45 MPH          SAUK               WI   AMATEUR RADIO

            THREE INCH DIAMETER TREE BRANCHES DOWN.

1215 AM     TSTM WND GST     BARABOO                 43.47N 89.74W
07/06/2016  E50 MPH          SAUK               WI   AMATEUR RADIO

            8 INCH DIAMETER TREE BRANCHES DOWN.

1222 AM     TSTM WND DMG     1 NE BARABOO            43.48N 89.73W
07/06/2016                   SAUK               WI   AMATEUR RADIO

            10 INCH DIAMETER TREE BRANCHES DOWN.

1221 AM     TSTM WND GST     3 SW CROSS PLAINS       43.08N 89.69W
07/06/2016  M60 MPH          DANE               WI   AMATEUR RADIO

&&

JTS
Local storm report, Jul 6, 12:42 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1242 AM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     TSTM WND DMG     5 ESE AVOCA             43.16N 90.23W
07/05/2016                   IOWA               WI   911 CALL CENTER

            TWO TREES DOWN. ALSO, POWER LINE FIRE NEAR AVOCA.

&&

JTS
Special weather statement, Jul 6, 12:58 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1258 AM CDT WED JUL 6 2016

WIZ065-060700-
WAUKESHA-
1258 AM CDT WED JUL 6 2016

...A STRONG THUNDERSTORM WILL AFFECT WAUKESHA COUNTY...

AT 1257 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF
JEFFERSON...MOVING SOUTHEAST AT 50 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAUKESHA...NEW BERLIN...BROOKFIELD...MENOMONEE FALLS...MUSKEGO...
PEWAUKEE...SUSSEX...HARTLAND...MUKWONAGO...DELAFIELD...ELM GROVE...
WALES...OKAUCHEE LAKE...WIND LAKE...OCONOMOWOC...MERTON...DOUSMAN...
NORTH PRAIRIE...BUTLER AND BIG BEND.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4284 8854 4320 8854 4319 8807 4284 8807
TIME...MOT...LOC 0557Z 293DEG 41KT 4301 8867

SPM
Special weather statement, Jul 6, 1:07 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
107 AM CDT WED JUL 6 2016

WIZ065-070>072-060700-
WAUKESHA-RACINE-KENOSHA-WALWORTH-
107 AM CDT WED JUL 6 2016

...A STRONG THUNDERSTORM WILL AFFECT WALWORTH...WESTERN RACINE...
WESTERN KENOSHA AND SOUTHWESTERN WAUKESHA COUNTIES...

AT 106 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
WHITEWATER...MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MUSKEGO...WHITEWATER...ELKHORN...DELAVAN...LAKE GENEVA...MUKWONAGO...
TWIN LAKES...EAST TROY...PADDOCK LAKE...WILLIAMS BAY...WIND LAKE...
CAMP LAKE...ROCHESTER...GENOA CITY...WALWORTH...SILVER LAKE...
FONTANA-ON-GENEVA LAKE...SHARON...DARIEN AND BROWNS LAKE.

LAT...LON 4283 8878 4284 8877 4284 8855 4290 8854
      4284 8807 4250 8808 4249 8878
TIME...MOT...LOC 0606Z 293DEG 41KT 4273 8877

SPM
Local storm report, Jul 6, 1:12 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
112 AM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     TSTM WND GST     BLACK EARTH             43.14N 89.75W
07/06/2016  E45 MPH          DANE               WI   TRAINED SPOTTER

            9-10 INCH DIAMETER TREE BRANCHES DOWN.

1227 AM     TSTM WND GST     5 E MADISON             43.08N 89.28W
07/06/2016  E40 MPH          DANE               WI   PUBLIC

            MULTIPLE 3-4 INCH DIAMETER TREE BRANCHES DOWN. TIME
            ESTIMATED BY RADAR.

&&

JTS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 10:49 PM CDTSevere Thunderstorm WarningMKXColumbia, Iowa, Sauk71 min
Jul 5, 11:35 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette25 min
Jul 5, 11:46 PM CDTSevere Thunderstorm WarningMKXColumbia, Green Lake, Marquette, Sauk59 min
Jul 5, 11:51 PM CDTSevere Thunderstorm WarningMKXDane54 min
Jul 5, 11:54 PM CDTSevere Thunderstorm WarningMKXDane, Green, Iowa, Jefferson, Lafayette, Rock66 min
Jul 6, 12:13 AM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac62 min
Jul 6, 12:36 AM CDTSevere Thunderstorm WarningMKXDane, Jefferson39 min
Jul 6, 12:46 AM CDTSevere Thunderstorm WarningMKXRock44 min
Jul 6, 12:58 AM CDTSpecial Weather StatementMKXWaukesha62 min
Jul 6, 1:07 AM CDTSpecial Weather StatementMKXWalworth53 min
Jul 6, 1:18 AM CDTSpecial Weather StatementMKXMilwaukee27 min
Jul 6, 1:25 AM CDTSpecial Marine WarningMKX2 hr
Jul 6, 1:30 AM CDTSpecial Weather StatementMKXKenosha, Racine60 min
Jul 6, 1:38 AM CDTSevere Thunderstorm WarningMKXKenosha, Racine52 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.